# SDR 2022FA0000003

- Difficulty date: January 5, 2022
- Submitted: January 5, 2022
- Operation: General aviation
- Aircraft: N4696T
- Make and model: Cessna R182
- Aircraft serial: R18201737
- Aircraft time: 8,200 hours
- Engine: Lyc O540J3C5
- Engine time: 6,000 hours
- System (JASC): 6113 · Propeller Spinner Section
- Part: Spinner
- Part number: 22501233
- Condition: Fractured
- Location: Zone 400
- Part time: 240 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON RUNUP AFTER AN OIL CHANGE, DETECTED A NOTICEABLE WOBBLE ON THE PROPELLER SPINNER. AFTER ENGINE SHUTDOWN FOUND THAT THE SPINNER WAS EASILY DEFLECTED AN INCH OR SO. REMOVED SPINNER,AND FOUND THAT THE INNER FLANGE ON THE SPINNER FORWARD BULKHEAD WAS FRACTURED OFF THE BULKHEAD DISC FOR OVER NINETY DEGREES. THE SPINNER BULKHEAD IS INTENDED TO SLIP OVER THE PROPELLER DOME WITH A "SNUG" FIT. MAINTENANCE MANUAL AND CESSNA DRAWINGS INSTRUCT TO OBTAIN DESIRED FIT BY WRAPPING POLYURETHANE TAPE ON THE PROPELLER DOME UNTIL DESIRED FIT IS OBTAINED. THE SPECIFIED TAPE IS 0.014 THICK, SO TEH FITUP IN INHERENTLY IMPRECISE. IN SERVICE IT APPEARS THAT THE TAPE MAY COMPRESS AND ALLOW THE BULKHEAD TO BEGIN WORKING ON THE PROPELLER DOME, OR THE INNER FLANGE ON THE SPINNER BULKHEAD MY FATIGUE AND CRACK DUE TO CYCLIC LOADS. REVIEWER RECOMMENDS REMOVING SPINNER TO CHECK FIT AND BULKHEAD CONDITION AT 100 HOUR OR ANNUAL INSPECTIONS. IF THE OBSERVED CONDITION HAD BEEN LEFT. WOULD LIKELY HAVE LED TO SPINNER DEPARTURE IN FLIGHT, WITH SERIOUS CONSEQUENCES.
